Alert archive / Texas / Tornado Warnings in 2023
Tornado Warning 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Aug 22, 2023, 11:10 AM CDT for Duval County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2023, 11:10 AM CDT (16:10 UTC)
- Expired
- Aug 22, 2023, 11:45 AM CDT
- In force
- 35 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Duval County, TX
The radar
The Corpus Christi radar (KCRP), 105 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1439 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 10.8
The text
As transmitted.
316
WFUS54 KCRP 221610
TORCRP
TXC131-221645-
/O.NEW.KCRP.TO.W.0005.230822T1610Z-230822T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
1110 AM CDT Tue Aug 22 2023
The National Weather Service in Corpus Christi has issued a
* Tornado Warning for...
Central Duval County in south central Texas...
* Until 1145 AM CDT.
* At 1110 AM CDT, a severe thunderstorm capable of producing a
tornado was located near San Jose, or 7 miles southwest of San
Diego, moving west at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Benavides around 1125 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2765 9877 2774 9826 2763 9824 2736 9863
2736 9864
TIME...MOT...LOC 1610Z 072DEG 32KT 2767 9831
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
BF2 follow-up statements
225
WWUS54 KCRP 221630
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
1130 AM CDT Tue Aug 22 2023
TXC131-221645-
/O.CON.KCRP.TO.W.0005.000000T0000Z-230822T1645Z/
Duval TX-
1130 AM CDT Tue Aug 22 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
SOUTHWESTERN DUVAL COUNTY...
At 1129 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Realitos, or 7 miles southwest of Benavides, moving
southwest at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Realitos around 1140 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2765 9877 2765 9848 2751 9842 2736 9863
2736 9864
TIME...MOT...LOC 1629Z 055DEG 35KT 2751 9848
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
BF147
WWUS54 KCRP 221641
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
1141 AM CDT Tue Aug 22 2023
TXC131-221651-
/O.EXP.KCRP.TO.W.0005.000000T0000Z-230822T1645Z/
Duval TX-
1141 AM CDT Tue Aug 22 2023
...THE TORNADO WARNING FOR SOUTHWESTERN DUVAL COUNTY WILL EXPIRE AT
1145 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 2765 9877 2765 9848 2751 9842 2736 9863
2736 9864
TIME...MOT...LOC 1641Z 072DEG 32KT 2749 9856
$$
BFWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Aug 22, 10:36 AM CDT, 34 minutes earlier.
Area forecast discussion, Aug 22, 10:36 AM CDT, 34 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Corpus Christi TX
1036 AM CDT Tue Aug 22 2023
...New UPDATE...
.UPDATE...
Issued at 1029 AM CDT Tue Aug 22 2023
The center of Tropical Storm Harold reformed more to the north
this morning. Latest radar imagery shows Harold has made landfall
south of Baffin Bay over Kenedy County. 12Z CRP sounding showed
precipitable water value of 2.6 inches. Bands of heavy rain with
high rainfall rates (2-3 inches per hour) will continue within the
rain bands, but westward movement of bands at 20 mph will limit
overall duration. Latest LAPS analysis shows 0-1 helicity from
150-200 m2/s2 over the Coastal Bend into the eastern Brush
Country. Quick development of tornadoes will remain possible
through the afternoon. No changes were made to current Tropical
Storm Warning in effect.
...
The tide levels continue to increase along the Middle Texas coast.
Tides are up to 1.6 feet MSL and climbing at Port O'Connor and
Aransas Pass. Web cam shows water has reached the beach access
roads at Whitecap Beach. Coastal Flood Warning remains in effect
until 7 PM.
&&
.SHORT TERM...
(Today through Wednesday)
Issued at 344 AM CDT Tue Aug 22 2023
Newly developed Tropical Storm Harold is the main story in the
short term period. Harold is taking it's time getting convective
bands to the coast, but as of now, some bands are finally about to
reach the coast. Satellite depiction has been pretty impressive
all night with bursts of convection noted in IR. The center of the
storm is still well offshore, and will spend the morning
approaching. Expect landfall somewhere around mid-day, south of
Corpus Christi. Current forecast is for a peak wind of 45 kts
around landfall, but expect stronger gusts. The storm will quickly
move off to the west and should be into Mexico late this evening.
Not too much has changed with overall thinking on impacts, with
the biggest concern being potentially heavy rainfall. Forecast
still indicates a widespread 3 to 5 inches of rain, over mainly
the southern half of the forecast area and into the Rio Grand
plains. Locally higher amounts are possible. With the very dry
grounds across the area, flooding threat is pretty low as the
ground should be able to soak up most of the rain, but isolated to
scattered flash floods cant be ruled out, with urban areas being
especially sensitive.
Have issued wind advisory for western counties expecting Harold to
have weakened below tropical storm strength by then. Could see
some 30-40 mph gusts there though with squalls.
Expect widespread precip and wind gusts to end pretty quickly
overnight. Will keep some scattered showers and storms in the area
through Wednesday as a band of vorticity remains over the region.
Temperatures today should be much cooler than we've seen lately,
and currently have mid 80s in the forecast for most of the area
thanks to the cloud cover and rain. These could be even too high
in some areas. Around the Victoria Crossroads we could reach the
90s again where less rain is expected.
There is a high risk for rip currents along gulf facing beaches
today and tonight, and coastal flooding with inundation up to the
3 feet is also expected.
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 344 AM CDT Tue Aug 22 2023
High pressure builds back into the region in the long term period.
Our cooler temps are not going to last long as we return to the
90s and low 100s by late week. We'll likely see a return to heat
advisories across portions of the area as well. While there is no
real organized periods of showers and storms in the long term
period, isolated showers or storms cant be ruled out at times as
moisture remains moderate to at times high for this time of year.
&&
.AVIATION...
(12Z TAFS)
Issued at 615 AM CDT Tue Aug 22 2023
The outer bands of TS Harold have begun moving onshore this
morning. Conditions across S TX are expected to deteriorate from
east to west. Prevailing conditions are expected to be MVFR, with
periods of IFR/LIFR conditions as bands of heavy rainfall move
west-northwest. Winds are expected to gust to tropical storm
force across the eastern portions of S TX, then spreading
westward toward the Rio Grand Plains through the day.
&&
.MARINE...
Issued at 344 AM CDT Tue Aug 22 2023
Strong winds to gales are developing across the region early this
morning as Tropical Storm Harold moves toward the middle Texas
coast. Expect gale to storm force winds to persist through at
least mid-day with some improvement by this evening and into
Wednesday. Band of showers and thunderstorms are expected through
much of the day as well. Conditions will begin to improve late
today and tonight. Mainly light winds are expected by Wednesday.
Seas will be a bit slower to subside.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 86 78 93 77 / 100 50 40 0
Victoria 93 77 100 76 / 90 20 20 0
Laredo 84 76 94 77 / 100 60 70 20
Alice 86 77 95 74 / 100 60 40 10
Rockport 88 81 93 77 / 100 50 30 0
Cotulla 89 78 97 76 / 90 50 60 10
Kingsville 86 77 94 76 / 100 60 40 0
Navy Corpus 86 81 92 80 / 100 60 40 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning for TXZ231-232-240>247-342>347-442-443-
447.
Wind Advisory until 7 PM CDT this evening for TXZ229-230-239.
Coastal Flood Warning until 7 PM CDT this evening for TXZ345-442-
443-447.
High Rip Current Risk through Wednesday morning for TXZ345-442-
443-447.
GM...Tropical Storm Warning for GMZ231-232-236-237-250-255-270-275.
&&
SHORT TERM...TMT/89
LONG TERM....PH
AVIATION...TEIn the hours before
Local storm report, Aug 22, 10:21 AM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
1021 AM CDT Tue Aug 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Tropical Cyclone 1 N Cc Nas 27.70N 97.28W
08/22/2023 Nueces TX Public
Peak wind gust 52 mph at NGP ASOS.
&&
JMLocal storm report, Aug 22, 10:24 AM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
1024 AM CDT Tue Aug 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM Tropical Cyclone North Padre Island 27.48N 97.29W
08/22/2023 Kleberg TX Other Federal
Peak wind gust 54 mph at Padre Island RAWS
site.
&&
JMLocal storm report, Aug 22, 10:44 AM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
1044 AM CDT Tue Aug 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM Flash Flood Corpus Christi 27.79N 97.41W
08/22/2023 Nueces TX Emergency Mngr
NW Loop on Highway 286 was flooded.
&&
JMLocal storm report, Aug 22, 10:45 AM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
1045 AM CDT Tue Aug 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM Flash Flood Corpus Christi North Be 27.83N 97.39W
08/22/2023 Nueces TX Emergency Mngr
181 Turnaround at North Beach has water over
road.
&&
JMLocal storm report, Aug 22, 10:50 AM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
1050 AM CDT Tue Aug 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM Tropical Cyclone 3 NW Cc Nas 27.71N 97.32W
08/22/2023 Nueces TX Mesonet
Weather Flow site at Texas A&M Corpus
Christi reported sustained wind of 47 mph
with peak gust of 60 mph.
&&
JMLocal storm report, Aug 22, 11:01 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
1101 AM CDT Tue Aug 22 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM Tropical Cyclone Loyola Beach 27.33N 97.70W
08/22/2023 Kleberg TX Mesonet
Weather Flow station at Loyola Beach
recorded sustained wind of 48 mph with gust
of 67 mph.
&&
JMThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 9:50 PM CDT | Wind Advisory | CRP | Duval, La Salle, McMullen, Webb | 23 hr |
| Aug 22, 2:44 AM CDT | Special Marine Warning | CRP | 29 min | |
| Aug 22, 5:03 AM CDT | Special Marine Warning | CRP | 41 min | |
| Aug 22, 7:56 AM CDT | Special Marine Warning | CRP | 34 min | |
| Aug 22, 8:03 AM CDT | Tornado Warning | CRP | Kleberg | 27 min |
| Aug 22, 8:31 AM CDT | Special Marine Warning | CRP | 19 min | |
| Aug 22, 9:46 AM CDT | Flash Flood Warning | CRP | Aransas, Kleberg, Nueces, San Patricio | 3 hr |
| Aug 22, 11:14 AM CDT | Flash Flood Warning | CRP | Duval, Jim Wells, Kleberg, Live Oak, Nueces, San Patricio | 3 hr |
| Aug 22, 11:14 AM CDT | Tornado Warning | CRP | Duval, Live Oak, McMullen | 18 min |
| Aug 22, 11:16 AM CDT | Tornado Warning | CRP | Bee, Live Oak | 29 min |
| Aug 22, 11:23 AM CDT | Tornado Warning | CRP | Jim Wells, Live Oak, Nueces, San Patricio | 16 min |
| Aug 22, 11:26 AM CDT | Tornado Warning | CRP | Goliad | 34 min |
| Aug 22, 11:42 AM CDT | Tornado Warning | CRP | Bee, Live Oak | 48 min |
| Aug 22, 11:47 AM CDT | Tornado Warning | CRP | Duval, La Salle, McMullen, Webb | 43 min |
| Aug 22, 12:00 PM CDT | Tornado Warning | CRP | Duval, Jim Wells | 9 min |
| Aug 22, 12:17 PM CDT | Tornado Warning | CRP | Live Oak, McMullen | 17 min |
| Aug 22, 12:44 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces, San Patricio | 3 hr |
| Aug 22, 2:14 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 15 min |
| Aug 22, 2:35 PM CDT | Tornado Warning | CRP | Live Oak, McMullen | 25 min |
| Aug 22, 3:51 PM CDT | Small Craft Advisory | CRP | 9 hr | |
| Aug 22, 3:53 PM CDT | River Flood Warning | CRP | Nueces | 17 hr |
| Aug 22, 4:02 PM CDT | Flash Flood Warning | CRP | Webb | 4 hr |
| Aug 22, 5:16 PM CDT | Areal Flood Warning | CRP | Jim Wells, Live Oak, Nueces, San Patricio | 3 hr |
Nearby
Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.